MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Codes Fracture (1260); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the needle of an outback elite 120cm re-entry catheter would not retract correctly after it was deployed.There was no reported patient injury.The device was used in the patient for the re-entry to the true lumen on the superficial femoral artery (sfa).The needle was able to be ¿flex¿ back into the catheter in order to remove the device from the patient.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, the needle of an outback elite 120cm re-entry catheter would not retract correctly after it was deployed.There was no reported patient injury.The device was used in the patient for the re-entry to the true lumen on the superficial femoral artery (sfa).The needle was able to be ¿flex¿ back into the catheter in order to remove the device from the patient.A non-sterile unit of ¿outback elite 120cm re-entry¿ was received for analysis.During visual inspection, a kinked/bent condition was observed approximately 16 cm from the distal tip.The unit was returned with the cannula needle fully deployed.The handle slider was set at the retracted position.For functional analysis, the handle slider was actuated to retract the needle cannula back, but it did not retract as expected.The slider functionally was tested actuating it back and forward and no anomalies were observed, however the needle cannula remained deployed.The returned device was analyzed using an x ray-machine focusing where the shaft is kinked.The resulting image showed a separation of the cannula.The separated condition is located at the distal side of the marker band.Additionally, the damages were noted on the same portion of the body with the kink noted on the external surface and the separation noted internally.The reported ¿cannula/needle (outback only) ~ retraction difficulty¿ and ¿cannula/needle (outback only) - fractured/separated¿ were confirmed.The cannula needle could not be retracted or deployed due to the cannula separation located at the distal side of the marker band.The exact cause of this condition could not be conclusively determined during the analysis.However, excessive rotation or bending of the catheter may have caused the kink and underlying cannula/needle separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Excessive rotation, bending or kinking of the outback® elite re-entry catheter may affect its performance.Withdraw the outback® elite re entry catheter if it becomes excessively kinked.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18676817
Report Number9616099-2024-00047
Device Sequence Number20670699
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)250731(10)18234328
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberOTB59120A
Device Lot Number18234328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer04/25/2024
08/15/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date05/02/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age46 YR
Patient SexMale